Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 7, NWS Louisville, KY

January 26, 2021Hardin County, Nelson County, Kentucky

NWS Louisville, KY issued this river flood advisory at Jan 26, 2021, 11:55 AM EST for Hardin County, Nelson County, Kentucky. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jan 26, 2021, 11:55 AM EST (16:55 UTC)
Expired
Jan 26, 2021, 9:01 PM EST
In force
9 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Hardin County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rolling Fork River near Boston (BSNK2).

Action stage
33 ft
Minor stage
35 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

341 
WGUS83 KLMK 261655
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1155 AM EST Tue Jan 26 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Rolling Fork River near Boston affecting Hardin and Nelson 
  Counties.

.Heavy rain from Monday has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Wednesday.

&&


KYC093-179-271000-
/O.NEW.KLMK.FL.Y.0007.210126T1655Z-210129T0600Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1155 AM EST Tue Jan 26 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Rolling Fork River near Boston.
* From this morning to late Thursday night.
* At 11:30 AM EST Tuesday the stage was 32.5 feet.
* Action stage is 33.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to a crest of 34.5 feet 
  early tomorrow afternoon.
* Impact...At 35.0 feet, Agricultural bottomland is covered.


&&

LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
      3781 8561 3758 8552

$$

CJP
1 follow-up statement
322 
WGUS83 KLMK 270201
FLSLMK

Flood Advisory
National Weather Service Louisville KY
901 PM EST Tue Jan 26 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Rolling Fork River near Boston affecting Hardin and Nelson 
  Counties.

.The Flood Advisory has been upgraded to a Flood Warning.

KYC093-179-270315-
/O.CAN.KLMK.FL.Y.0007.000000T0000Z-210127T0201Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 PM EST Tue Jan 26 2021

...The Flood Advisory for the Rolling Fork River near Boston has 
been cancelled...

The Flood Advisory is cancelled for
  the Rolling Fork River near Boston.
* At 8:30 PM EST Tuesday the stage was 34.8 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 35.6 feet tomorrow morning. It will 
  then fall below flood stage late tomorrow evening.


&&

LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
      3781 8561 3758 8552

$$

JML

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 26, 7:02 AM EST, 4 hours 53 minutes earlier.

Area forecast discussion, Jan 26, 7:02 AM EST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
702 AM EST Tue Jan 26 2021

...Updated Aviation Discussion...

.Forecast Update...
Issued at 619 AM EST Tue Jan 26 2021

Winds are really picking up this morning, ending the dense fog
threat. Sfc ridge axis is nosing in from the west, resulting in a
fairly tight pressure gradient at the moment over central KY. Winds
are responding with gusts of 25-35 mph. Gusts of 30+ mph will be
short-lived, but it does look breezy through much of the day. Gusts
of 20-30 mph are likely this afternoon.

Issued at 510 AM EST Tue Jan 26 2021

Dense fog has now developed over the Bluegrass region, including
Frankfort and Lexington, so have expanded the Dense Fog Advisory.
Dense fog will likely be an issue for the next two hours or so
before visibility improves. Webcams show some pretty dense fog in
Lexington, but breezy WSW winds will keep the threat relatively
brief this morning. Should be able to let the advisory go by 7 AM.

Issued at 430 AM EST Tue Jan 26 2021

An area of dense fog continues to advect NE across the northern half
of the forecast area. Have a Dense Fog Advisory out until 7 am for
the area most likely to experience 2+ hours of dense fog this
morning. Visibility has dropped into the 1/4 to 1/2 mile range in
numerous locations, and webcams in southern Indiana, Louisville, and
Elizabethtown all confirmed dense fog is occurring. Did not go all
the way east across the Bluegrass region, but brief dense fog will
be possible there as well. Will continue to monitor for any
potential expansion.

A low level ridge axis is pushing east over southern IL and western
KY, and breezy WSW winds are starting to kick up over SW Indiana.
Huntingburg IN just had visibility jump to 4SM, so think we'll be
able to cancel some counties west of I-65 prior to 7 AM.

&&

.Short Term...(Today and tonight)
Issued at 315 AM EST Tue Jan 26 2021

1004 mb sfc low pressure is centered right over central Kentucky
early this morning. Low stratus blankets the region, with the
exception of southern KY where low clouds are more SCT thanks to dry
air advecting in from the west. The clearing trend looks to continue
past 12z roughly south of a Morgantown to Richmond line, so some
sunshine is expected in south-central KY to start the day. Still
have quite an impressive temp gradient in place, with readings in
the mid 30s north of I-64, low 40s near I-64, and 50s across the
southern half of KY. Far southern KY is still hovering near 60
degrees.

A broad area of scattered very light rain and drizzle persist near
and just west of the sfc low, so will need to continue low PoPs
through 10-11z. By 11z, light precip should be east of the Bluegrass
region. Other than some lingering rain and drizzle, the main concern
this morning is fog potential. A relatively compact area of dense
fog is expected to advect ENE over southern Indiana and north-
central Kentucky in the wake of the sfc low this morning. A Special
Weather Statement highlights the area of interest, but a near-term
Dense Fog Advisory (perhaps a bit smaller in area) may be needed
through 11-12z. WSW low level flow continues to increase through the
mid to late morning hours, so the dense fog will only last 1-3 hours
at any one location.

Low pressure continues northeast over the eastern Great Lakes today.
Very brief shortwave ridging builds in tonight. Temperatures this
afternoon will exhibit a similar gradient with mid 40s in southern
Indiana and upper 50s/near 60 in southern KY. Low level thicknesses
continue to fall today and tonight behind the sfc low/cold front,
however, so temperatures will tumble into the upper 20s to mid 30s
by daybreak Wednesday.

.Long Term...(Wednesday through Monday)
Issued at 325 AM EST Tue Jan 26 2021

...Light Accumulating Snow Could Produce Minor Impacts Wednesday
Afternoon/Evening...

Upper level trough will work out Missouri and cross the Ohio Valley
Wednesday afternoon/evening. Best chance for receiving precipitation
is later in the day with most of the precipitation ending late early
Thursday morning. Initially the precipitation could fall as a mix of
rain and snow along and north of the parkway with mostly rain south
towards the TN border. As colder air works in behind the trough we
will see a transition to all snow later afternoon/evening from north
to south. Minor accumulation of near an inch is still possible north
and along the I-64 corridor across northern KY and southern IN with
most locations receiving a half an inch or less. Temperatures in the
afternoon will range from the low to mid 30s and will continue to
drop into the low 20s by Thursday morning as cold air filters in
across the region. Minor impacts of isolated slick spots Wednesday
evening as temperatures drop after sunset as well as additional
slick spots on untreated roads and elevated surfaces Thursday
morning. Most of the precipitation should be out of our area before
day break Thursday.

Expanding Canadian high pressure at the surface north of the Great
Lakes along with large amplitude ridging will provide a stretch of
dry weather for the end of the week. Thursday will be our coldest
day with highs reaching the low/mid 30s in southern IN and along the
Ohio River and mid/upper 30s south of the parkways. Both mornings
will be cold as lows will be near 20 to upper teens. Friday will be
warmer as return flow allows for more WAA with southerly winds to
push temperatures back into the low/mid 40s.

The next system to bring precipitation to the region will develop
across the Central Plains on Saturday and push into the Ohio Valley
Saturday into Sunday. Models tend to agree that the surface low
tracks just to our north and looks to be an all-rain event. There
are still some discrepancies in the models that need to be fine
tuned and will be as we get closer and more consensus.

&&

.Aviation...(12Z TAF Issuance)
Issued at 700 AM EST Tue Jan 26 2021

BWG and the rest of southern KY have seen the stratus scour out this
morning, but the clouds linger over the northern three TAF sites.
SDF is already up to MVFR though, and also seeing some slight
improvement at HNB and LEX as the dry slot pushes northward a bit.
Some additional improvement is expected into the afternoon, though
BKN ceilings should linger across the north. Sfc low pressure will
continue northeast across Ohio this morning, and winds will remain
breezy out of the southwest today. Gusts to 20-25 kts are likely.
Cannot rule out a few sprinkles at HNB and SDF after 16z this
afternoon, but most of the day looks dry.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...EBW
Short Term...EBW
Long Term...BTN
Aviation...EBW
Hazardous weather outlook, Jan 26, 6:23 AM EST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
623 AM EST Tue Jan 26 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-271130-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
623 AM EST Tue Jan 26 2021 /523 AM CST Tue Jan 26 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor snow accumulations are possible Wednesday afternoon into
Wednesday night, mainly across southern Indiana and north central
Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EBW/BTN

In the hours before

Local storm report, Jan 26, 7:21 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 AM EST TUE JAN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     FLOOD            3 W HIGHGROVE           37.97N 85.54W
01/25/2021                   BULLITT            KY   DEPT OF HIGHWAYS

            TEMPORARY ROAD CLOSURE OF KY 480 DUE TO FLOODING. NEAR
            THE INTERSECTION OF CEDAR GROVE RD AND WOODSDALE RD ALONG
            COX CREEK.

&&

EBW
Local storm report, Jan 26, 11:16 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 AM EST TUE JAN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     3 NW FLIPPIN            36.76N 86.04W
01/25/2021                   MONROE             KY   PUBLIC

            TREE DOWN NEAR BROWNS FORD BOAT RAMP. CORRECTED LAT/LON.

&&

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:10 PM ESTAreal Flood AdvisoryLMKEdmonson, Hart5 hr
Jan 25, 7:46 PM ESTRiver Flood AdvisoryLMKBourbon112 min
Jan 25, 8:09 PM ESTAreal Flood AdvisoryLMKCasey, Green, Taylor4 hr
Jan 25, 8:11 PM ESTSpecial Weather StatementLMKAllen19 min
Jan 25, 8:17 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Monroe30 min
Jan 25, 8:39 PM ESTAreal Flood AdvisoryLMKAdair, Barren, Casey, Cumberland, Green, Metcalfe and 1 more4 hr
Jan 25, 8:39 PM ESTRiver Flood WarningLMKButler, Warren4 days
Jan 25, 8:47 PM ESTSpecial Weather StatementLMKMetcalfe28 min
Jan 25, 8:50 PM ESTAreal Flood AdvisoryLMKGarrard, Lincoln, Madison4 hr
Jan 25, 9:17 PM ESTSpecial Weather StatementLMKMarion28 min
Jan 25, 9:35 PM ESTSpecial Weather StatementLMKClinton40 min
Jan 25, 9:38 PM ESTRiver Flood WarningLMKBourbon25 hr
Jan 25, 9:41 PM ESTSpecial Weather StatementLMKMercer34 min
Jan 25, 9:56 PM ESTRiver Flood WarningLMKOhio44 hr
Jan 25, 10:03 PM ESTRiver Flood AdvisoryLMKHart15 hr
Jan 25, 10:12 PM ESTRiver Flood AdvisoryLMKWarren18 hr
Jan 25, 10:21 PM ESTRiver Flood AdvisoryLMKFranklin25 hr
Jan 25, 10:38 PM ESTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days
Jan 26, 3:41 AM ESTDense Fog AdvisoryLMKAnderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 20 more3 hr
Jan 26, 1:05 PM ESTRiver Flood WarningLMKHart31 hr
Jan 26, 2:59 PM ESTWinter Weather AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more33 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.